• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Aripiprazole, is it a mood stabiliser?

Sugar Coated Owl

Sugar Coated Owl

Well-known member
Joined
Aug 2, 2009
Messages
203
Location
Surrey
I started taking Depakote, didn't get on with that. I experienced a night of seeing/hearing things and feelings things crawling on me and then when in hospital there were words and faces on the curtain. Psych. suggested Aripiprazole to stabilise my mood as it's all over the place. I took it for a while but couldn't work and take the meds because of the side-effects so I stopped taking it. After a while the seeing things have returned and my mood is so up and down during a day. I spoke to my GP who says I don't have psychotic symptoms so didn't want me back on the Aripiprazole. Now I took it as I believed it was a mood stabliser. Now the GP is saying it's for psychotic episodes. I don't know who is right but feel I have been tricked into taking it. Can anyone clarify what it is for as I feel confused right now :unsure:
 
Sugar Coated Owl

Sugar Coated Owl

Well-known member
Joined
Aug 2, 2009
Messages
203
Location
Surrey
Thank you. I've just had a look at the top website and it has reassured me :)
 
Top